Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 336, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 8:20 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 11, 2008, 9:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 120020
SVRFFC
GAC047-313-120115-
/O.NEW.KFFC.SV.W.0336.080612T0020Z-080612T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
WESTERN WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 915 PM EDT
* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH
OF DALTON...ALONG INTERSTATE 75...MOVING NORTH AT 19 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
FACE...TUNNEL HILL...RINGGOLD...GRAYSVILLE...BOYNTON...LAKEVIEW...
INDIAN SPRINGS AND FORT OGLETHORPE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3500 8497 3464 8494 3461 8499 3463 8505
3471 8505 3473 8511 3477 8516 3477 8518
3484 8520 3485 8522 3494 8527 3500 8527
TIME...MOT...LOC 0020Z 162DEG 16KT 3469 8500
$$2 follow-up statements
000
WWUS52 KFFC 120049
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT WED JUN 11 2008
GAC047-313-120115-
/O.CON.KFFC.SV.W.0336.000000T0000Z-080612T0115Z/
WHITFIELD GA-CATOOSA GA-
848 PM EDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CATOOSA AND WESTERN WHITFIELD COUNTIES...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKY FACE...MOVING NORTH AT 18 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNNEL
HILL...VARNELL...KEITH...RINGGOLD...BOYNTON...GRAYSVILLE...
LAKEVIEW...INDIAN SPRINGS AND FORT OGLETHORPE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3500 8497 3478 8496 3471 8505 3473 8511
3477 8516 3477 8517 3484 8520 3485 8522
3494 8527 3500 8527
TIME...MOT...LOC 0048Z 162DEG 16KT 3484 8503
$$000
WWUS52 KFFC 120100
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT WED JUN 11 2008
GAC047-313-120115-
/O.CON.KFFC.SV.W.0336.000000T0000Z-080612T0115Z/
WHITFIELD GA-CATOOSA GA-
859 PM EDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN CATOOSA AND NORTHWESTERN WHITFIELD COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
VARNELL...MOVING NORTH AT 19 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COHUTTA...INDIAN SPRINGS AND GRAYSVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3500 8497 3482 8496 3481 8503 3483 8509
3500 8520
TIME...MOT...LOC 0059Z 175DEG 17KT 3493 8499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:15 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 6:15 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT WED JUN 11 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A WEAK UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS GEORGIA THROUGH FRIDAY NIGHT. A SURFACE TROUGH CURRENTLY OVER CENTRAL GEORGIA WILL PERSIST AT LEAST THROUGH THURSDAY...AND SHOULD KEEP HELPING TO ENHANCE CONVECTIVE COVERAGE AS THESE DIURNAL PULSE STORMS OCCUR EACH AFTERNOON AND EVENING. AFTERNOON HIGHS WILL BE A BIT COOLER EACH DAY AS UPPER RIDGE WEAKENS AND WE START TAPPING INTO A SLIGHTLY COOLER AIRMASS OVER THE ATLANTIC. DEWPOINTS EXPECTED TO HOLD PRETTY STEADY IN THE 60S...SO EXPECT LITTLE CHANGE IN RECENT DAYS PATTERN OF AFTERNOON/EVENING CU AND THUNDERSTORM DEVELOPMENT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE UPPER RIDGE BEGINS TO ERODE TO OUR NORTHWEST ON SATURDAY AS A TROUGH CROSSES THE NORTH CENTRAL STATES. SEVERAL MODELS INCLUDING THE SREF/GFS/ECMWF ARE IN REASONABLY GOOD AGREEMENT WITH THE LARGER SCALE PATTERN OF INCREASING THE MID/UPPER FLOW OVER THE TENNESSEE VALLEY AND BRINGING A FEW SUBTLE SHORTWAVES THROUGH ON WEST/NORTHWEST FLOW AS A SURFACE BOUNDARY PUSHES INTO THE SOUTHERN APPALACHIANS BY SATURDAY. THIS SHOULD ENHANCE THUNDERSTORM COVERAGE OVER THE WEEKEND WITH AN EVENTUAL CARVING OUT OF AN UPPER TROUGH BRINGING SLIGHTLY COOLER TEMPERATURES TOWARD THE MIDDLE OF NEXT WEEK. RRH && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF THE ISOLATED TO SCATTERED CONVECTION THROUGH 06Z. SCATTERED AREAS OF MVFR TO IFR VISIBILITIES WILL DEVELOP BETWEEN 06Z AND 12Z...ESPECIALLY IN AREAS WHERE HEAVIER PRECIPITATION FALLS LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH THE FORECAST PERIOD. WITH THE SURFACE AND UPPER LEVEL RIDGES CONTINUING TO WEAKEN OVER THE FORECAST AREA...ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP OVER THE REGION AGAIN...MAINLY BETWEEN 18Z AND 00Z TOMORROW AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 66 89 67 / 20 30 10 30 20 ATLANTA 72 89 69 86 69 / 20 30 20 30 20 BLAIRSVILLE 66 87 62 84 63 / 20 30 5 30 30 CARTERSVILLE 67 91 66 87 66 / 20 30 10 40 30 COLUMBUS 73 91 71 88 71 / 30 40 30 40 20 GAINESVILLE 71 88 68 86 67 / 20 30 5 30 20 MACON 71 92 68 92 69 / 20 40 20 30 20 ROME 69 90 69 89 69 / 20 30 10 40 30 PEACHTREE CITY 68 89 66 86 66 / 20 30 20 30 20 VIDALIA 69 92 68 94 67 / 20 40 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 AM EDT WED JUN 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 628 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA. .SYNOPSIS... WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL GEORGIA BETWEEN 2 PM AND 10 PM TODAY. .DISCUSSION... A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S. CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO INDICATE A MARGINAL WIND DAMAGE THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.
In the hours before
Local storm report, Jun 11, 7:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG DALLAS 33.92N 84.83W
06/11/2008 PAULDING GA COUNTY OFFICIAL
TWO POWERLINES DOWN AND 3 TREES DOWN SCATTERED THROUGHOUT
COUNTY.
0725 PM LIGHTNING NEW HOPE 33.96N 84.79W
06/11/2008 PAULDING GA COUNTY OFFICIAL
TWO LIGHTNING INDUCED FIRES.
&&
SBKLocal storm report, Jun 11, 7:41 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM LIGHTNING NEW HOPE 33.96N 84.79W
06/11/2008 PAULDING GA COUNTY OFFICIAL
TWO LIGHTNING INDUCED FIRES.
0625 PM TSTM WND DMG DALLAS 33.92N 84.83W
06/11/2008 PAULDING GA COUNTY OFFICIAL
TWO POWERLINES DOWN AND 3 TREES DOWN SCATTERED THROUGHOUT
COUNTY.
&&
SBKSpecial weather statement, Jun 11, 8:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT WED JUN 11 2008 GAZ004-005-120045- 803 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD AND MURRAY COUNTIES UNTIL 845 PM EDT... AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TILTON...MOVING NORTH AT 21 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TILTON...DALTON...DAWNVILLE...ROCKY FACE AND TUNNEL HILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 11, 8:09 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 3 SW CEDARTOWN 33.99N 85.29W
06/11/2008 E0.75 INCH POLK GA CO-OP OBSERVER
RECEIVED FROM COCORAHS NETWORK
0800 PM HAIL CAVE SPRING 34.11N 85.33W
06/11/2008 E0.25 INCH FLOYD GA PUBLIC
0515 PM TSTM WND DMG SANDY SPRINGS 33.94N 84.37W
06/11/2008 FULTON GA EMERGENCY MNGR
ONE TREE FELL OVER POWERLINES ON LONG ISLAND DRIVE.
0515 PM TSTM WND DMG SANDY SPRINGS 33.94N 84.37W
06/11/2008 FULTON GA EMERGENCY MNGR
TREE DOWN OVER POWERLINES AT CARROLL LANE AND POWER FERRY
ROAD
0730 PM HAIL 7 SW ELLIJAY 34.62N 84.57W
06/11/2008 E1.00 INCH GILMER GA PUBLIC
&&
SBKSpecial weather statement, Jun 11, 8:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 811 PM EDT WED JUN 11 2008 GAZ002-011-120115- 811 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHATTOOGA AND WALKER COUNTIES UNTIL 915 PM EDT... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF TIDINGS TO 14 MILES SOUTH OF CHATTOOGAVILLE...MOVING NORTHWEST AT 18 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CHATTOOGA AND WALKER COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TIDINGS...HOLLAND... JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...LYERLY...BERRYTON... TRION...SUMMERVILLE...NAOMI...SUBLIGNA...LA FAYETTE...MENLO... LINWOOD...CLOUDLAND AND NOBLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 8:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 820 PM EDT WED JUN 11 2008 GAZ039-051-062-120045- 820 PM EDT WED JUN 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WARREN...TALIAFERRO AND WILKES COUNTIES UNTIL 845 PM EDT... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF AONIA...MOVING WEST AT 8 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WARREN...TALIAFERRO AND WILKES COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE METASVILLE...AONIA AND WASHINGTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 16
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.